New York, 2006High Wind in New York, September 2, 2006
September 2, 2006 · NWS ALY · 1 event in 1 county or zone
On September 2, the remnant of tropical storm Ernesto moved northward along the northern Atlantic coast. A strong pressure gradient north of the system's lowest pressure was associated with wind that was strong enough to bring down trees and wires in several locations in southeastern New York.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On September 2, the remnant of tropical storm Ernesto moved northward along the northern Atlantic coast. A strong pressure gradient north of the system's lowest pressure was associated with wind that was strong enough to bring down trees and wires in several locations in southeastern New York. Although the wind speed was only marginally strong enough to be classified as a "high wind" event, several factors exacerbated the damage. Heavy rain prior to, and in association with Ernesto soaked the soil from the lower Catskills to the southern Taconics, loosening the foundation in which tree roots were embedded. In addition, the trees were still in their full warm season foilage, increasing the force that the wind was able to bring to bear. And finally, this was the first widespread wind event since early spring. The extended period of relatively light wind during the warm season enabled rotting trees to have several months to continue weakening before the deadwood was "pruned" by this relatively strong wind event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Sep 2, 9:01 PM EST, 31 minutes earlier.
Area forecast discussion, Sep 2, 9:01 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1001 PM EDT SAT SEP 2 2006
.SHORT TERM /REST OF TONIGHT/...
ONLY SOME MINOR TWEAKS TO ONGOING GRIDDED/TEXT PRODUCTS...MAINLY TO
DECREASE DEWPOINTS THROUGH 07Z...AND ALSO TO DIMINISH QPF AMOUNTS
THROUGH 06Z. OTHERWISE...STILL EXPECT RAIN SHOWERS TO EXPAND IN
AREAL COVERAGE OVERNIGHT FROM S TO N...WITH STEADIEST RAIN EXPECTED
ACROSS MID HUDSON VALLEY AREA AFTER MIDNIGHT.
OTHER ISSUE IS THE WINDS...WHICH STILL REMAIN QUITE
GUSTY...PARTICULARLY ALONG/IMMEDIATELY UPSTREAM OF THE RIDGETOPS.
HAD SOME REPORTS OF TREES/WIRES DOWN EARLIER...BUT MEASURED WIND
GUSTS ONLY REACHED AROUND 45 MPH...SO ANTECEDENT WET SOIL CONDITIONS
FROM THIS WEEK/S RAINFALL MAY HAVE EXACERBATED THE WIND DAMAGE TO
TREES. IN ADDITION...IT APPEARED THAT THE HUDSON VALLEY REGION WAS
LOCATED WITHIN THE RIGHT EXIT REGION OF UPPER LEVEL JETLET
APPROACHING FROM SW...THEREFORE...IN THE DESCENDING BRANCH OF THE
JET...WHICH MAY HAVE ENHANCED THE DOWNWARD MOMENTUM. ALSO...THE DRY
LOW LEVEL AIR MAY HAVE ALSO FURTHER ENHANCED THE MIXING. EXPECT WIND
GUSTS TO REMAIN RATHER STRONG ACROSS AFOREMENTIONED RIDGE TOP AREAS
OVERNIGHT...AND THUS WILL LEAVE WIND ADV AS IS THROUGH 6 AM EDT.
&&
.PREV DISCUSSION...
/ISSUED 417 PM EDT SAT SEP 2 2006/
SYNOPSIS...
THE REMNANTS OF TROPICAL STORM ERNESTO WILL CONTINUE TO BRING
OCCASIONAL SHOWERS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND
TONIGHT AND EARLY SUNDAY MORNING. GUSTY WINDS WILL ALSO AFFECT THE
HIGHER ELEVATIONS. SHOWERS WILL GRADUALLY TAPER OFF FROM SOUTHWEST
TO NORTHEAST ACROSS THE AREA DURING THE DAY SUNDAY...WITH CLOUDY AND
COOL CONDITIONS REMAINING. WEAK HIGH PRESSURE WILL BUILD IN FOR
MONDAY...WITH DRY WEATHER AND TEMPERATURES WARMING BACK TO NEAR
SEASONAL LEVELS. MORE SHOWERS WILL BE POSSIBLE LATE TUESDAY INTO
WEDNESDAY...AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
SHORT TERM /TONIGHT THROUGH TUESDAY/...
THE EXTRATROPICAL LOW PRES CENTER ASSOC WITH THE REMNANTS OF ERNESTO
WAS LOCATED ACROSS EXTREME SE PA THIS AFTN...AND IS NOW SHOWING
SIGNS OF SHIFTING ITS TRACK TO THE NE. GREATEST 3 HR PRES FALLS
OCCURRING ACROSS WEST CENTRAL NY...AND THIS IS WHERE THE LOW IS
HEADING. ACROSS OUR AREA THERE HAS BEEN SO MUCH DRY AIR ENTRAINMENT
FROM THE STRONG SFC HI THAT PARKED ITSELF ACROSS NORTHERN MAINE AND
THE CANADIAN MARITIMES...THAT MOST OF THE RAINFALL TODAY HAS BEEN
VERY LIGHT AND SPORADIC. GENERALLY LESS THAN ONE TENTH OF AN INCH
HAS FALLEN IN MOST LOCATIONS. THAT BEING SAID...A RENEWED BATCH OF
RAIN HAS FORMED ACROSS NEW JERSEY AND HAS BEEN FAIRLY PERSISTENT IN
EXPANDING AND MAKING NORTHWARD PROGRESS THIS AFTN. THIS RAIN IS
ASSOC WITH AN OCCLUDED FRONT THAT EXTENDS EAST FROM THE MAIN SFC LOW
CENTER. THE GFS...WHICH HAS HANDLED THIS SYSTEM FAIRLY WELL IS ALSO
PICKING UP ON THIS AREA OF RAINFALL. SO WILL STILL GO WITH
CATEGORICAL POPS TONIGHT...BUT WILL WORD AS OCCASIONAL SHOWERS.
ANOTHER CONCERN FOR THIS EVENING AND OVERNIGHT IS THE GUSTY WIND
POTENTIAL AS THE E-SE LOW LEVEL JET CORE MOVES OVERHEAD. IT WILL BE
UNLIKELY THAT THE STRONG WINDS WILL MIX THRU THE INVERSION IN THE
VALLEYS...BUT ACROSS HIGHER ELEVATIONS ABOVE 1500-2000 FEET THERE
WILL LIKELY BE GUSTS OF 45-55 MPH. SO CURRENT ADVISORY HAS BEEN
EXPANDED TO THE SOUTHERN ADIRONDACKS AND TACONICS...AND HAS BEEN
EXTENDED UNTIL 6 AM.
SUNDAY WILL BE GRAY...BUT WITH SLOW STEADY IMPROVEMENT IN TERMS OF
RAINFALL. WHATS LEFT OF ERNESTO ACROSS WEST CENTRAL NY SUNDAY
MORNING WILL START TO LIFT NE DURING THE DAY...AS IT WILL BE PICKED
UP BY AN ADVANCING UPR LVL TROF UPSTREAM. SO THE BEST CHANCE FOR
SHOWERS WILL BE IN THE MORNING...WITH SHOWERS THEN TAPERING OFF FROM
SW TO NE DURING THE AFTN AS THE OCCLUDED FRONT LIFTS NE AS WELL.
STILL RATHER COOL WITH PLENTY OF CLOUDS AROUND...BUT SHOULD BE A FEW
DEGREES WARMER THAN TODAY FROM ALBANY SOUTHWARD. WINDS WILL ALSO
SUBSIDE AS THE LOW LEVEL JET CORE MOVES AWAY.
THINGS WILL DRY OUT FURTHER SUNDAY NIGHT...WEAK HI PRES BUILDS IN
FROM THE SW. THERE MAY BE A LEFTOVER SHOWER OR TWO MAINLY NORTH AND
EAST OF THE CAPITAL DISTRICT...BUT MOST AREAS SHOULD BE DRY. MON
WILL START OUT MOSTLY CLOUDY WITH PLENTY OF RESIDUAL LOW LEVEL
MOISTURE REMAINING...BUT WE SHOULD SEE A FEW BREAKS IN THE CLOUDS
DEVELOPING DURING THE AFTN AS DRIER AIR ADVECTS IN WITH A WESTERLY
BREEZE DEVELOPING. TEMPS WILL BE CLOSE TO SEASONAL AVERAGES...WITH
LOWER TO MID 70S IN MOST VALLEY LOCALS.
QUIET CONDS TO PERSIST MON NIGHT INTO THE FIRST HALF OF
TUE...HOWEVER A WAVE OF LOW PRES DEVELOPING IN THE MID ATLANTIC
REGION MAY SPREAD SOME SHOWERS INTO THE AREA BY LATE TUE. WILL
INDICATE CHANCE POPS FOR MOST AREAS FOR NOW...WITH PLENTY OF TIME TO
FINE TUNE THE FORECAST AS THIS SYSTEM DEVELOPS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UPR LVL CLOSED LOW WILL SLOWLY TRUDGE EASTWARD THRU THE MIDWEST AND
FINALLY PICK UP SOME SPEED AS MODELS INDICATING IT WILL OPEN UP AND
BECOME PROGRESSIVE. AT THE SAME TIME TUE NIGHT INTO WED...THERE WILL
BE A BAROCLINIC ZONE SETTING UP ALONG THE EASTERN SEABOARD. THIS
FEATURE IS DIFFICULT TO DISCERN IN SFC PRES FIELDS...BUT STANDS OUT
NICELY IN PWAT GRADIENTS. 06Z OP GFS/MREF SHOWING A SFC WAVE
DEVELOPING ALONG THIS BOUNDARY AND LIFTING NE FROM THE MID ATLANTIC
THRU NEW ENGLAND. AS A RESULT...WILL MENTION CHANCE POPS UNTIL THE
UPR TROF/SFC WAVE LIFT OUT OF THE AREA LATE WED/EARLY THUR. AS OF
NOW THIS SYSTEM LOOKS FAIRLY PROGRESSIVE...SO WILL KEEP END OF THE
WEEK MAINLY DRY WITH WEAK SFC HI PRES OVERHEAD. THE MEAN UPR LVL
TROF...WHILE NOT VERY AMPLIFIED...WILL STILL REMAIN IN THE EASTERN
CONUS SO SOME POP UP SHOWERS WILL BE POSSIBLE. TEMPS SHOULD BE CLOSE
TO AVG THRU THE PERIOD...WITH SLIGHTLY WARMER THAN NORMAL LOW TEMPS.
AVIATION...
BULK OF THE HEAVIEST RAIN WILL CONTINUE TO AFFECT AREAS WEST OF OUR
AREA...SO WITH JUST PATCHES OF RAIN THROUGH THIS AFTERNOON...MOSTLY
VFR CONDITIONS. RAIN WILL INCREASE IN COVERAGE THIS EVENING AND
OVERNIGHT...AND CEILINGS AND VISIBILITIES WILL TREND DOWN TO THE
MVFR AND VFR RANGES...ESPECIALLY AFTER MIDNIGHT. WIND SHEAR WILL BE
A FACTOR THROUGH THIS EVENING...WITH EAST WINDS OVER 35 KT AT ABOUT
2000 FEET. THE WIND SHEAR SHOULD LESSEN AFTER MIDNIGHT. RAIN WILL
LIGHTEN AND CEILINGS AND VISIBILITIES WILL BEGIN TO SLOWLY IMPROVE
THROUGH TOMORROW MORNING.
HYDROLOGY...
THE BULK OF THE RAIN IS WEST OF OUR AREA...AND WILL REMAIN THERE AT
LEAST UNTIL THIS EVENING...WHEN THE STEADIER RAIN FINALLY SPREADS
EAST. RAIN WILL OCCUR OVERNIGHT AND AT LEAST THROUGH TOMORROW
MORNING. RAINFALL AMOUNTS LOOK TO BE IN THE HALF INCH TO ONE AND A
HALF INCH RANGE...WITH THE HIGHEST AMOUNTS IN THE PEAKS OF THE
ADIRONDACKS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE NOT EXPECTED
TO CAUSE ANY RUNOFF OR FLOODING PROBLEMS IN ANY OF THE RIVERS AND
STREAMS.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ001 UNTIL 6 AM SUNDAY.
MA...WIND ADVISORY FOR MAZ001-025 UNTIL 6 AM SUNDAY.
NY...WIND ADVISORY FOR NYZ032-033-038-047-051-054-058-061-063-066-
082 UNTIL 6 AM SUNDAY.
VT...WIND ADVISORY FOR VTZ013-014 UNTIL 6 AM SUNDAY.
&&
SHORT TERM...KLHazardous weather outlook, Sep 2, 3:58 PM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
458 PM EDT SAT SEP 2 2006
CTZ001-013-MAZ001-025-NYZ032-033-038-047-051-054-058-061-063-066-
082-VTZ013-014-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SCHOHARIE-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN DUTCHESS-NORTHERN FULTON-
BENNINGTON-WESTERN WINDHAM-
458 PM EDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS...
CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...HELDERBERGS...
TACONICS...SOUTHERN GREEN MOUNTAINS...BERKSHIRES AND NORTHERN
LITCHFIELD HILLS.
.DAY ONE...TONIGHT.
A WIND ADVISORY IS IN EFFECT UNTIL 6 AM SUNDAY MORNING. REFER TO
THE LATEST STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
NYZ039>043-048>050-052-053-059-060-064-065-083-084-VTZ015-031100-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
458 PM EDT SAT SEP 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN MOHAWK
VALLEY...CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...MID
HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 2, 3:50 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
450 PM EDT SAT SEP 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 8 NE LAGRANGEVILLE 41.73N 73.65W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREE DOWN ON HOUSE IN TOWN OF UNION VALE CAUSING
STRUCTURAL DAMAGE. OCCURRED ON BRUSH HILL ROAD, NEAR
CHESTNUT RIDGE ROAD.
0300 PM NON-TSTM WND DMG LAGRANGEVILLE 41.65N 73.76W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREES/WIRES DOWN IN EAST FISHKILL, BEEKMAN, AND
LAGRANGEVILLE.
0308 PM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
09/02/2006 HERKIMER NY TRAINED SPOTTER
TREES/WIRES REPORTED DOWN IN SALISBURY, HERKIMER AND
FAIRFIELD. MEASURED WIND GUSTS OF 45 MPH.
0437 PM NON-TSTM WND DMG HOPEWELL JUNCTION 41.59N 73.80W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
911 DISPATCHER REPORTED SCATTERED TREES/TREE LIMBS AND
WIRES DOWN THROUGHOUT THE COUNTY.
&&
KLIPTONLocal storm report, Sep 2, 6:19 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
719 PM EDT SAT SEP 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 8 NE LAGRANGEVILLE 41.73N 73.65W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREE DOWN ON HOUSE IN TOWN OF UNION VALE CAUSING
STRUCTURAL DAMAGE. OCCURRED ON BRUSH HILL ROAD, NEAR
CHESTNUT RIDGE ROAD.
0300 PM NON-TSTM WND DMG LAGRANGEVILLE 41.65N 73.76W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREES/WIRES DOWN IN EAST FISHKILL, BEEKMAN, AND
LAGRANGEVILLE.
0308 PM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
09/02/2006 HERKIMER NY TRAINED SPOTTER
TREES/WIRES REPORTED DOWN IN SALISBURY, HERKIMER AND
FAIRFIELD. MEASURED WIND GUSTS OF 45 MPH.
0437 PM NON-TSTM WND DMG HOPEWELL JUNCTION 41.59N 73.80W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
911 DISPATCHER REPORTED SCATTERED TREES/TREE LIMBS AND
WIRES DOWN THROUGHOUT THE COUNTY.
0710 PM NON-TSTM WND DMG MILLBROOK 41.78N 73.69W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
1 TREE REPORTED DOWN ON A HOUSE IN MILLBROOK.
&&
KLIPTONLocal storm report, Sep 2, 8:29 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT SAT SEP 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG 8 NE LAGRANGEVILLE 41.73N 73.65W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREE DOWN ON HOUSE IN TOWN OF UNION VALE CAUSING
STRUCTURAL DAMAGE. OCCURRED ON BRUSH HILL ROAD, NEAR
CHESTNUT RIDGE ROAD.
0300 PM NON-TSTM WND DMG LAGRANGEVILLE 41.65N 73.76W
09/02/2006 DUTCHESS NY TRAINED SPOTTER
TREES/WIRES DOWN IN EAST FISHKILL, BEEKMAN, AND
LAGRANGEVILLE.
0308 PM NON-TSTM WND DMG SALISBURY CENTER 43.14N 74.79W
09/02/2006 HERKIMER NY TRAINED SPOTTER
TREES/WIRES REPORTED DOWN IN SALISBURY, HERKIMER AND
FAIRFIELD. MEASURED WIND GUSTS OF 45 MPH.
0437 PM NON-TSTM WND DMG HOPEWELL JUNCTION 41.59N 73.80W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
911 DISPATCHER REPORTED SCATTERED TREES/TREE LIMBS AND
WIRES DOWN THROUGHOUT THE COUNTY.
0710 PM NON-TSTM WND DMG MILLBROOK 41.78N 73.69W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
1 TREE REPORTED DOWN ON A HOUSE IN MILLBROOK.
0914 PM NON-TSTM WND DMG FISHKILL 41.53N 73.89W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
TREE DOWN ON HOUSE IN FISHKILL, ON CAREY ROAD, NO
STRUCTURAL DAMAGE.
0914 PM NON-TSTM WND DMG DIDDELL 41.62N 73.85W
09/02/2006 DUTCHESS NY LAW ENFORCEMENT
TREE DOWN ON DIDDELL ROAD.
&&
KLIPTONHigh Wind, Eastern Ulster
- When
- September 2, 9:32 PM EST to 10:32 PM EST
- Where
- Eastern Ulster forecast zone
- Measured
- 40 kt (46 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Law enforcement personnel reported that a tree that was blown down onto I-87 near Plattekill, between exits 18 and 17 caused several auto accidents and minor injuries.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 2, 20061 death · 1 event
- Flood in Pennsylvania, September 2, 20061 death · 1 event
- Heavy Rain in Florida, September 2, 2006$100,000 · 1 event
- Flash Flood and Damaging Wind in California, September 2, 2006$55,000 · 50 kt wind · 2 events
- Flash Flood in Texas, September 2, 2006$50,000 · 1 event
- Flash Flood in Arizona, September 2, 2006$15,000 · 1 event
- Heavy Rain in New York, September 2, 20066 events
- Heavy Rain in Kansas, September 2, 20065 events
- Heavy Rain in New Jersey, September 2, 20064 events
- Funnel Clouds in Minnesota, September 2, 20064 events
- Tornadoes in Iowa, September 2, 2006$3,000 · F0 · 3 events
- Flash Flood and Hail in Arizona, September 2, 200660 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528319.